Skip to content
My WebMD Sign In, Sign Up

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



Hi blood pressure, with low,resonable pulse rate--78 yr old aunt, missionary, Africa, question..
avatar
An_244222 posted:
I received email from my 78 yr old aunt in Zimbabwe,Africa, asking medical question about Hi BP, goes as follows:
Do you remember before Grandma died she had blood pressure that was both high and low from time to time, and the doctors had a terrific time trying to get her on the right medications. As I remember she was at the University of Oregon Medical School and they tested her on more than 50 heart medications and only found 3 that she could tolerate.


It seems that I'm following in her foosteps in this regard, and even after a couple of hours of napping and resting, and without even getting up I took my blood pressure as I had the cuff near me and it was in one arm as high as 260 over 120 but the pulse was 62, and in the other arm it was 217 over 93 and a pulse of 58. I'm feeling very tired, and sometimes dizzy momentarily when I get up. No use telling me to go to the doctor. I've been taking Vit. E and I do drink a lot of fluids, especially water but sometimes fruit juice. I don't drink coffee or cokes or anything like that. That was a few hours ago.

I've just been doing e-mails for about an hour and I've just taken it again and it is now 202 over 69 with a pulse of 66. That is in the right arm and the left arm is 183 over 70 with a pulse of 66. I don't have any chest pain, so maybe it is just inadequate sleep and the lupus. Anyway, I would like to know what a naturopathic doctor would say. I could increase the vit. E. What I can't do is rest whenever I like or get enough sleep, but for the first time in months I've had 7 hours.

Any suggestions, recommendations or advice would be extremely appreciated.

Thanks

Rachel
Reply
 
avatar
billh99 responded:
While the numbers from different sources can vary any reading of over 210 for the top number or 110 for the bottom number is a hypertensive crises and can lead to a hypertensive emergency where it can damage your kidneys, cause a stroke or other damage.

In you have any symptoms you need to go to the ER IMMEDIATELY.

If not you numbers are high en ought that you need to see a doctor MONDAY.


Helpful Tips

Don't be afraid...you're not alone
For all who stumble upon this thread, I can feel the pain of trying to quit (and yes, quitting smoking will probably solve all the problems ... More
Was this Helpful?
2 of 3 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center